Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 58, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 29, 2015, 5:33 AM CDT for Brooks County, Kenedy County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2015, 5:33 AM CDT (10:33 UTC)
- Expired
- May 29, 2015, 6:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Kenedy County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2420 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:59 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 29, 2:59 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 259 AM CDT FRI MAY 29 2015 .SHORT TERM /NOW THROUGH SATURDAY/...AN EARLY MORNING SQUALL LINE IS APPROACHING THE CWA FROM THE NORTH. THE LINE WILL REACH THE NORTHERN RANCHLANDS AND BRUSH COUNTRY AROUND 4 AM AND MOVE THROUGH THE AREA BY AROUND 8 AM. STRAIGHT LINE WINDS AND SMALL HAIL APPEAR TO BE THE MAIN THREATS. HAVE ADJUSTED THE INHERITED FORECAST FOR THE CURRENT TRENDS ACCORDINGLY. ONCE THE SQUALL LINE MOVES THROUGH...SHOULD SEE A MIX OF CLOUDS AND SUN TODAY WITH HIGH TEMPS IN THE MID 80S TO LOWER 90S. RAIN CHANCES SHOULD END BY AROUND NOON...AND SOME CLRNG ALONG WITH MDT SOUTHEAST WINDS WILL GET THE LOW CU STREAKS GOING... BUT FORECAST PWAT WILL REMAIN BELOW 1.5 INCHES AND ANY SEA BREEZE WILL BE WEAK. TONIGHT INTO SATURDAY SHOULD BE RATHER QUIET...WITH A WEAK COLD FRONT DESCENDING FROM THE NORTH INTO CENTRAL TEXAS...WHERE IT MAY STALL. A FEW SHOWERS COULD DEVELOP DURING THE DAY WITH LIMITED CAP AND DAYTIME HEATING. CONVECTION WILL LIKELY ALSO FIRE OVER THE MEXICAN MOUNTAINS BY AFTERNOON WITH BETTER LOW LEVEL MOISTURE CONVERGENCE AND ENERGY FOCUSED IN TAIL OF EXITING MID LEVEL TROUGH. OVERNIGHT LOWS WILL BE IN THE MID 70S...WITH HIGH TEMPS ON SATURDAY AGAIN RANGING FROM THE LOWER TO MID 80S TO THE LOWER 90S. .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...SFC COLD FRONT WILL MOVE INTO SOUTHERN TEXAS AND STALL THROUGH MONDAY NIGHT NORTH OF THE CWA THEN DISSIPATE BY TUESDAY. AN UPPER TROF WILL ALSO DEVELOP ACROSS THE MID SOUTH WITH A CLOSED LOW DEVELOPING AND RETROGRADING SOUTHWESTWARD TO THE NORTHERN GULF OF MEXICO TUESDAY NIGHT THEN MEANDERING ACROSS SOUTHERN LOUISIANA THROUGH THURSDAY. OVERALL WE WILL BE ON THE SUBSIDENT SIDE OF THE UPPER LOW HOWEVER ENOUGH MOISTURE WILL BE AROUND AND A DECENT SEABREEZE SETUP SUNDAY AND MONDAY FOR ISOLATED TO SCATTERED CONVECTION. MORE SUBSTANTIAL DRY AIR WORKS INTO THE MID LEVELS TUESDAY THROUGH THURSDAY LEADING TO MORE ISOLATED CONVECTION ALONG THE WEAKER SEABREEZE IF ANY AT ALL. && .MARINE /NOW THROUGH SATURDAY/...AN EARLY MORNING SQUALL LINE WILL RESULT IN MARINE SHOWERS AND THUNDERSTORMS THROUGH NOON OR EARLY AFTERNOON AS IT MOVES FROM NORTHWEST TO SOUTHEAST AT 25 TO 30 KTS. THE SQUALL LINE SHOULD ENTER THE NORTHWEST WATERS AROUND 4 AM. WIND GUSTS TO 40 KTS...FREQUENT LIGHTNING...AND ROUGH SEAS WILL ACCOMPANY THE LINE. OUTSIDE OF THIS INITIAL DISRUPTION...HIGH PRESSURE OVER THE NORTHWEST GULF WILL MAINTAIN MODERATE SOUTHEAST WINDS AND MODERATE SEAS. SATURDAY NIGHT THROUGH TUESDAY... WINDS WILL SHIFT TO THE NORTHEAST SUNDAY BUT REMAIN LIGHT AS THE WEAK COLD FRONT MOVES INTO THE NORTHWEST GULF OF MEXICO. WINDS WILL REMAIN LIGHT AND VARIABLE MONDAY AS THE PRESSURE GRADIENT REMAINS WEAK ACROSS THE WESTERN GULF. LIGHT SOUTHEAST WINDS WILL RETURN TUESDAY AS LOW PRESSURE DEVELOPS ACROSS WEST TEXAS. SEAS WILL BE 1-3 FEET THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 86 78 85 75 / 30 10 20 30 BROWNSVILLE 87 76 88 74 / 20 10 20 30 HARLINGEN 88 76 88 73 / 30 10 20 30 MCALLEN 90 76 90 74 / 20 10 20 30 RIO GRANDE CITY 91 75 90 72 / 20 20 30 30 SOUTH PADRE ISLAND 83 78 82 76 / 30 10 10 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...54 LONG TERM...55 GRAPHICS/UPPER-AIR...BILLINGS
Hazardous weather outlook, May 29, 4:13 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 AM CDT FRI MAY 29 2015 TXZ248>257-300915- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 413 AM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-300915- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 413 AM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE MARINE THUNDERSTORMS ASSOCIATED WITH A SQUALL LINE WILL AFFECT THE LOWER TEXAS COASTAL WATERS THIS MORNING... BUT SHOULD MOVE OUT OF THE AREA BY THIS AFTERNOON. FREQUENT LIGHTNING...HIGH WINDS...AND ROUGH SEAS WILL ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 29, 3:59 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CDT FRI MAY 29 2015
TXZ248-249-290945-
JIM HOGG TX-ZAPATA TX-
359 AM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND ZAPATA COUNTIES
UNTIL 445 AM CDT...
AT 358 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BRUNI
TO NEAR EL CENIZO...AND MOVING SOUTH AT 30 MPH.
WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...HEBBRONVILLE...ZAPATA COUNTY AIRPORT...JIM HOGG
COUNTY AIRPORT...HEBBRONVILLE HIGH SCHOOL...MEDINA...GRUY STADIUM...
LAS LOMITAS...LAS PALMAS...ZAPATA COUNTY PUBLIC LIBRARY...ZAPATA
COUNTY FIRE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2700 9846 2680 9925 2686 9928 2688 9933
2692 9932 2694 9939 2698 9938 2702 9945
2718 9943 2727 9945 2732 9937 2727 9932
2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9858
TIME...MOT...LOC 0858Z 343DEG 28KT 2751 9872 2729 9944
SCHOLLSpecial weather statement, May 29, 4:42 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 AM CDT FRI MAY 29 2015
TXZ248>252-291030-
KENEDY TX-BROOKS TX-JIM HOGG TX-STARR TX-ZAPATA TX-
442 AM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIDALGO...JIM HOGG...
NORTHWESTERN KENEDY...SOUTHEASTERN ZAPATA...BROOKS AND STARR COUNTIES
UNTIL 530 AM CDT...
AT 441 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CONCEPCION TO NEAR
LOPENO...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...RIO GRANDE CITY...FALFURRIAS...EL SAUZ...LA ROSITA...RIO
GRANDE CITY FIRE DEPARTMENT...EL COYOTE RANCH AIRPORT...RINGGOLD
MIDDLE SCHOOL...SARITA...STARR COUNTY SHERIFFS OFFICE...VIBORAS...RIO
GRANDE CITY LIBRARY...KENEDY COUNTY SHERIFFS OFFICE...AGUA NUEVA...
ARMSTRONG...SAN RAFAEL RANCH AIRPORT...SAN ISIDRO...ZAPATA COUNTY
PUBLIC LIBRARY...ZAPATA COUNTY FIRE DEPARTMENT AND FALCON MESA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2695 9774 2678 9802 2678 9832 2652 9845
2632 9877 2637 9880 2636 9890 2677 9924
2685 9927 2688 9933 2726 9849 2726 9799
2721 9797 2728 9778
TIME...MOT...LOC 0941Z 333DEG 26KT 2737 9833 2672 9918
SCHOLLThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:59 AM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 46 min |
| May 29, 4:42 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg, Starr | 48 min |
| May 29, 5:18 AM CDT | Special Marine Warning | BRO | 117 min | |
| May 29, 5:48 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 117 min |
| May 29, 5:59 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| May 29, 6:04 AM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 41 min |
| May 29, 6:17 AM CDT | Special Weather Statement | BRO | Kenedy | 28 min |
| May 29, 6:38 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy, Starr | 112 min |
| May 29, 6:42 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 29, 6:54 AM CDT | Special Weather Statement | BRO | Hidalgo, Willacy | 66 min |
| May 29, 7:18 AM CDT | Special Marine Warning | BRO | 117 min | |
| May 29, 7:38 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Starr, Willacy | 2 hr |
| May 29, 7:54 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 36 min |
| May 29, 8:01 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 59 min |
| May 29, 8:25 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| May 29, 8:45 AM CDT | Special Weather Statement | BRO | Cameron | 60 min |
| May 29, 9:14 AM CDT | Special Marine Warning | BRO | 91 min | |
| May 29, 9:34 AM CDT | Areal Flood Advisory | BRO | Cameron | 116 min |
| May 29, 9:41 AM CDT | Special Weather Statement | BRO | Cameron | 49 min |
| May 29, 11:04 AM CDT | Areal Flood Advisory | BRO | Cameron | 116 min |
| May 29, 12:51 PM CDT | Wind Advisory | BRO | Cameron | 2 hr |
| May 29, 1:05 PM CDT | Small Craft Advisory for Winds | BRO | 3 hr | |
| May 29, 1:06 PM CDT | Coastal Flood Statement | BRO | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.